Alert archive / Montana / Wind Chill Warnings in 2010
Wind Chill Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this wind chill warning at Nov 24, 2010, 10:07 AM MST for Lemhi County, Idaho; 4 counties in Montana. It took effect at Nov 24, 2010, 11:00 AM MST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2010, 10:07 AM MST (17:07 UTC)
- In effect from
- Nov 24, 2010, 11:00 AM MST
- Expired
- Nov 24, 2010, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 127 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 11:00 AM MST | EXTR WIND CHILL 21 | 7 Se Butte, MT | MDOT WEATHER OBSERVATION AT HOMESTAKE PASS. |
| Nov 24, 11:18 AM MST | EXTR WIND CHILL 25 | 8 N Avon, MT | MDOT WEATHER OBSERVATION ON HIGHWAY 141 NORTH OF AVON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516 WWUS45 KMSO 241707 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1007 AM MST WED NOV 24 2010 MTZ007-250300- /O.NEW.KMSO.WC.W.0002.101124T1800Z-101125T0300Z/ BUTTE/BLACKFOOT REGION- 1007 AM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: NORTHEAST WINDS 10 TO 20 MPH WILL COMBINE WITH ALREADY FRIGID TEMPERATURES THIS AFTERNOON TO PRODUCE EVEN COLDER WIND CHILLS. WINDS WILL DIMINISH LATER THIS EVENING...THOUGH VERY COLD TEMPERATURES WILL STILL PERSIST OVERNIGHT. * WIND CHILL VALUES: 20 BELOW ZERO TO 40 BELOW ZERO. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...AVON...HELMVILLE...ANACONDA...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ010-250300- /O.NEW.KMSO.WC.W.0002.101124T1800Z-101125T0300Z/ EASTERN LEMHI COUNTY- 1007 AM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING FOR SOUTHERN LEMHI COUNTY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: NORTHEAST WINDS 10 TO 20 MPH WILL COMBINE WITH ALREADY FRIGID TEMPERATURES THIS AFTERNOON TO PRODUCE EVEN COLDER WIND CHILLS. WINDS WILL DIMINISH LATER THIS EVENING...THOUGH VERY COLD TEMPERATURES WILL STILL PERSIST OVERNIGHT. * WIND CHILL VALUES: 20 BELOW ZERO TO 40 BELOW ZERO * LOCATIONS IMPACTED INCLUDE...HIGHWAY 28 TENDOY SOUTH OVER GILMORE SUMMIT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
2 follow-up statements
714 WWUS45 KMSO 241749 CCA WSWMSO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 1048 AM MST WED NOV 24 2010 MTZ007-250300- /O.COR.KMSO.WC.W.0002.101124T1800Z-101125T0300Z/ BUTTE/BLACKFOOT REGION- 1048 AM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: NORTHWEST WINDS 10 TO 20 MPH WILL COMBINE WITH ALREADY FRIGID TEMPERATURES THIS AFTERNOON TO PRODUCE EVEN COLDER WIND CHILLS. WINDS WILL DIMINISH LATER THIS EVENING...THOUGH VERY COLD TEMPERATURES WILL STILL PERSIST OVERNIGHT. * WIND CHILL VALUES: 20 BELOW ZERO TO 40 BELOW ZERO. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...AVON...HELMVILLE...ANACONDA...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ010-250300- /O.COR.KMSO.WC.W.0002.101124T1800Z-101125T0300Z/ EASTERN LEMHI COUNTY- 1048 AM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING FOR SOUTHERN LEMHI COUNTY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: NORTHWEST WINDS 10 TO 20 MPH WILL COMBINE WITH ALREADY FRIGID TEMPERATURES THIS AFTERNOON TO PRODUCE EVEN COLDER WIND CHILLS. WINDS WILL DIMINISH LATER THIS EVENING...THOUGH VERY COLD TEMPERATURES WILL STILL PERSIST OVERNIGHT. * WIND CHILL VALUES: 20 BELOW ZERO TO 40 BELOW ZERO * LOCATIONS IMPACTED INCLUDE...HIGHWAY 28 TENDOY SOUTH OVER GILMORE SUMMIT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
072 WWUS45 KMSO 250256 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 756 PM MST WED NOV 24 2010 MTZ007-250400- /O.EXP.KMSO.WC.W.0002.000000T0000Z-101125T0300Z/ BUTTE/BLACKFOOT REGION- 756 PM MST WED NOV 24 2010 ...WIND CHILL WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND CHILL WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE DECREASED ACROSS MUCH OF SOUTHWEST MONTANA THUS THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. SOME LOCALIZED HIGHER WINDS AND DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE THE REMAINDER OF THIS EVENING...MAINLY ALONG HIGHWAY 12 FROM GARRISON JUNCTION TO AVON. $$ IDZ010-250400- /O.EXP.KMSO.WC.W.0002.000000T0000Z-101125T0300Z/ EASTERN LEMHI COUNTY- 756 PM MST WED NOV 24 2010 ...WIND CHILL WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND CHILL WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE DECREASED ACROSS THE REGION THIS EVENING THUS THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Nov 24, 3:31 AM MST, 6 hours 36 minutes earlier.
Area forecast discussion, Nov 24, 3:31 AM MST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 331 AM MST WED NOV 24 2010 .DISCUSSION...CLOUD COVER HAS REMAINED OVER MOST OF WESTERN MONTANA OVERNIGHT...BUT SKIES ARE BEGINNING TO CLEAR IN NORTHWEST MONTANA. EVEN WITH THIS CLOUD COVER SUB ZERO TEMPERATURES ARE WIDESPREAD THROUGHOUT THE REGION...AND AS THE LOW PRESSURE SYSTEM THAT HAS BEEN PASSING THROUGH THE REGION CONTINUES TO MOVE OFF TO THE EAST SKIES WILL MAINTAIN A CLEARING TREND AND TEMPERATURES WILL QUICKLY DROP. VERY COLD TEMPERATURES ARE STILL EXPECTED THIS MORNING AND ARE ALSO NOT EXPECTED TO REBOUND MUCH TODAY. IN MOST CASES...HIGH TEMPERATURES WILL STAY JUST BELOW ZERO. WIND HAS THE POTENTIAL TO INCREASE IN SOUTHWEST MONTANA THIS AFTERNOON BUT AT THIS TIME WINDS SHOULD REMAIN BELOW 10 MPH FOR THE MAJORITY OF THE TIME EXCEPT IN THE HIGHER TERRAIN. NORTHWESTERLY FLOW WILL DEVELOP THIS EVENING AND MODELS ARE SHOWING SOME MOISTURE MOVING INTO THE AREA TONIGHT WHICH SHOULD CAUSE CLOUD COVER AND VERY LIGHT SNOW IN WESTERN MONTANA THROUGH THANKSGIVING. TEMPERATURES WILL ALSO REMAIN VERY COLD TONIGHT WITH LITTLE IMPROVEMENT DURING THE DAY THURSDAY. WESTERLY FLOW WILL BRING MORE MOISTURE AND BETTER CHANCES FOR SNOW TO NORTHWEST MONTANA ON FRIDAY. TEMPERATURES WILL SHOW SIGNS OF IMPROVEMENT ON FRIDAY AHEAD OF THE NEXT WEATHER SYSTEM. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A TROUGH OF LOW PRESSURE WILL PASS OVER THE REGION ON SATURDAY BRINGING SNOWFALL TO THE AREA. IT IS LIKELY MODELS ARE OVER-FORECASTING HIGH TEMPERATURES THROUGH THE EXTENDED PERIOD OF THE FORECAST BY NOT TAKING INTO ACCOUNT THE FRESHLY FALLEN SNOW SO CONTINUED THE TREND OF UNDERCUTTING GUIDANCE. THE WEATHER PATTERN WILL STAY ACTIVE AS ANOTHER TROUGH OF LOW PRESSURE WITH A GOOD SLUG OF PACIFIC MOISTURE WILL MOVE INTO THE REGION EARLY NEXT WEEK. && .AVIATION...REMNANT MOISTURE FROM AND EXITING LOW PRESSURE SYSTEM WILL BRING LIGHT SNOW IN WEST CENTRAL MONTANA AND INTO SOUTHWEST MONTANA EARLY THIS MORNING...OTHERWISE CLOUD COVER WILL DECREASE AND VERY COLD TEMPERATURES ARE EXPECTED THROUGH TODAY. CLOUD COVER WILL INCREASE LATE TONIGHT AS NORTHWESTERLY FLOW DEVELOPS AND VERY LIGHT SNOW IS POSSIBLE THURSDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...KITSMILLER LONG TERM....LOEFFELBEIN AVIATION...KITSMILLER
Nearby
Wind Chill Warnings in Montana, 2010Wind Chill Warnings in Idaho, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.